meds and side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

alwaysreading
New Member


Date Joined Oct 2007
Total Posts : 5
   Posted 2/9/2008 6:57 PM (GMT -7)   
It's been a few months since I've posted. I was having issues with some serious side effects to Lexapro. Come to find out I'm one of the "lucky" few to deal with seretonin syndrome. It took several weeks to get back to "normal". Now I'm just on Klonopin and therapy. Its not easy but none of this is. I guess my point is take side effects seriously. If I had kept taking the Lexapro over the weekend until I could talk to my doc, things could have been much worse.

Be careful,
alwaysreading

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 2/9/2008 7:21 PM (GMT -7)   
Hello AlwaysReading welcome to HW although you said you've posted here before i have never gotten the pleasure of meeting you before!! I'm Pani-ke i've been dealing with P/A for about 11 years now and i've been posting here for sometime now!!! I'm sorry to hear you have been under the weather!So have i,I had an allergic reaction to paxil and i'm still trying to get over the symtoms!! i've heard about seretonin syndrome and have read a little about it and heard it can actually be fatal at times. From what i've read, what happens is while taking some SRI drugs they can cause your brain to make too much serotonin and it causes that. But i was assuming that it happens when you are taking more than 1 SRI. Is that true? What exactly happens when you get it? How do you feel etc.,I'm very interested in knowing more about it? I'm glad you are ok honey! Whenever i start on a new med i always try to find out as much as possible about it,your'e right you have to be careful!

alwaysreading
New Member


Date Joined Oct 2007
Total Posts : 5
   Posted 2/10/2008 6:59 AM (GMT -7)   
http://www.mayoclinic.com/health/serotonin-syndrome/DS00860

I'm alright now, more cynical if that's possible. Other than a line in the drug info from the pharmacy no one mentioned the possibility of serotonin syndrome. I wasn't on any drugs that react with SSRIs. It on took 4 doses of Lexapro. I started with reflex issues and numb limbs, then ended up in the ER with the worst headache of my life. I had to have several tests to rule out other possibilities and it ended up as serotonin syndrome. The symptoms lasted several weeks, and I had a mild case. This happened in October, it took me this long to come back to the forum, my trust issues go deep as well.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/10/2008 8:30 AM (GMT -7)   
alwaysreading
Good Morning, I am so gald you found out what was going on and I have heard of this syndrome. Somewhere in this Forum or the Depression Forum someone else was advised to consider that as a possibility for their problems.
 
For those that have not heard of it: Signs and Symtoms

Signs and symptoms of serotonin syndrome typically occur within several hours of taking a new drug or taking a previously used drug at an increased dosage level, and may include:

  • Extreme agitation or restlessness
  • Confusion
  • Hallucinations
  • Loss of coordination
  • Fast heartbeat
  • Rapid changes in blood pressure
  • Fever
  • Heavy sweating
  • Overactive reflexes
  • Nausea, vomiting and diarrhea
  • Seizures
  • Coma

Thak you for sharing your story and I am sure that it will help others who may have the same symptoms.
Kitt


 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:14 PM (GMT -7)
There are a total of 2,735,704 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
314 Guest(s), 9 Registered Member(s) are currently online.  Details
Krimpet 🍔, geop, FearBug, tickcheckguy, Loutucky, Girlie, Sheeks175, joavila92, Nomar Lupron 4 Me


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer